MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. LOOP CUTTER

AOMORI OLYMPUS CO., LTD. LOOP CUTTER
Model Number FS-5U-1
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported during an unspecified therapeutic procedure while cutting the loop of the single use ligating device with the loop cutter, the loop got caught in the cutter blade and could not be removed.The user attempted to operate the handle part while keeping the endoscope as straight as possible but there was no improvement.A spare loop cutter was used to cut the devices and remove them from the patient.The procedure was then completed.There was no reported patient impact.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide correction to the initial with information inadvertently left out (d9 and g2) and to provide an update to fields (d4, h3, and h4).The device was evaluated by olympus.The insertion section was severed approximately 222 cm from the tip, and the loops trapped in the cutter storage area measured around 2.5 mm in length.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported event occurred due to the user tried to cut the loop without it resting on both sides of the loop holder, the loop got stuck in the cutter housing, making it impossible to cut the loop and remove it from the loop.However, the specific root cause of the reported event could not be determined.The event can be prevented by following the instructions for use which state: "before each case, prepare and inspect the instrument as instructed below.Inspect other equipment to be used with the instrument as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use the instrument; contact olympus.Damage or irregularity may compromise patient or user safety, such as punctures, hemorrhages or mucous membrane damage and may result in more severe equipment damage." "always have a spare instrument available." "do not try to cut the loop that is not positioned on both edges of the loop hanger as plumb as possible for the blade.It may make cutting the loop impossible, or result in the loop getting caught in the distal end of the instrument, which could make it difficult or impossible to remove from the patient.In this case, use pliers to cut the insertion portion of the instrument where it extends from the biopsy valve of the endoscope.Remove the endoscope from the body, then reinsert the endoscope and cut the loop with a spare loop cutter." "do not cut the loop unless you have a clear endoscopic field of view.This could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope and/or instrument." "if it is difficult to cut two loops simultaneously, cut them one at a time.Forcible cutting may damage the loop cutter." olympus will continue to monitor field performance for this device.

Brand Name
LOOP CUTTER
Common Device Name
LOOP CUTTER
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20285588
Report Number9614641-2024-01878
Device Sequence Number12616278
Product Code PTS
UDI-Device Identifier04953170033445
UDI-Public04953170033445
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFS-5U-1
Device Lot NumberK8Y26
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HX-400U-30 SINGLE USE LIGATING DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown